Tuesday, September 9, 2008

He gets severe headaches during Ramadaan

Q) I got a severe headache during Ramadaan because of toothache. Can I take pills when I am fasting?

A) Praise be to Allaah.

Severe headaches are one of the reasons for which it is permissible to break the fast in Ramadaan, especially as fasting is something that makes the headache worse. So there is nothing wrong with the one who is affected by that breaking his fast in order to take medicine, and he may eat and drink to take away that pain. But he has to make up the days that he did not fast after Ramadaan is over, because Allaah says (interpretation of the meaning):

“and whoever is ill or on a journey, the same number [of days which one did not observe Sawm (fasts) must be made up] from other days”

[al-Baqarah 2:185]

It says in al-Jawharah al-Nubayrah (Hanafi) (1/142): The sick person for whom it is permissible to break the fast if fasting will make his fever worse or increase the pain in his eyes or head. End quote.

And Allaah knows best.



Islam Q&A

2 comments:

hal786 said...

assalamualaikum sister!
this is a vry informative blog mashallah
very nice site
i luv this post because i get migraines, so lyk today i havent kept a fast because i need my tablets
my headached do get worse aswel in Ramadan

could u plz (and spread the word aswell maybe on ur blog, to frends etc) could u inshallah plz put up a comment leaving a reward on this post of mine:
http://hal786.wordpress.com/2008/08/17/leave-a-reward/


by ur sister in islam
hal786

hal786 said...

ramadan mubarak and eid mubarak for when it cums inshallah